Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Nov 10, 2021, 9:28 AM MST for Missoula County, Montana. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 9:28 AM MST (16:28 UTC)
- Expired
- Nov 10, 2021, 11:00 AM MST
- In force
- 92 min
- Issued by
- NWS Missoula, MT
- Hail
- 0.00 in
- Wind
- 30
County Missoula County, MT
The radar
The Missoula radar (KMSX), 57 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS85 KMSO 101628
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
928 AM MST Wed Nov 10 2021
MTZ007-043-101800-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
928 AM MST Wed Nov 10 2021
...An intense snow shower will impact portions of south central Lake,
northeastern Missoula and northwestern Powell Counties through 1100
AM MST...
At 927 AM MST, Doppler radar was tracking an intense snow shower 10
miles southwest of Dixon, or 16 miles east of Superior, moving west
at 55 mph.
HAZARD...Visibility one-half mile or less at times and rapidly
changing road conditions due to snow cover.
SOURCE...Radar indicated.
IMPACT...Low visibility and slick spots could result in dangerous
driving conditions.
Locations impacted include...
Seeley Lake, Woodworth and Condon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4706 11302 4713 11379 4757 11394 4747 11312
4722 11306 4720 11306
TIME...MOT...LOC 1627Z 077DEG 49KT 4725 11455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Nov 10, 3:44 AM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 10, 3:44 AM MST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
344 AM MST Wed Nov 10 2021
.DISCUSSION...Radar this morning is showing scattered mountain
snow showers. Cold unstable air will continue to promote mainly
mountain showers this morning with slick roads over passes this
early morning. The afternoon and early evening there is a some
dynamic support for some weak snow bands to develop across western
Montana. Even though there isn't a lot of confidence for
significant snow bands, they can still bring winter impacts from
rapidly lower visibility and slick roads.
There won't be much of a break between weather systems.
Another wet storm system will enter the Northern Rockies Thursday
morning. This will be the first in a series of storm systems that
will impact the Northern Rockies through the weekend. These
systems and associated long fetch of moisture from the central
Pacific will ride a 100-120 knot jet resulting in predominately
westerly flow. This is favorable for enhanced orographic lift
over the mountains, especially across central Idaho and Northwest
Montana. In other words, expect periods of wet weather through
the weekend.
High pressure just to the west of the NR will result in a northwesterly
flow Thursday. A wintry mix of precip is expected Thursday morning in
valley locations across western Montana for cold temperatures
will still exist. Precip will start off as snow early in the
morning then become a mix of rain/snow and eventually all rain as
with a warmer air mass nosing its way into the region late
Thursday increasing snow levels to 6500 feet across central Idaho.
These snow levels will increase across western Montana during the
day Friday. By Friday afternoon and lasting through the weekend
snow levels will have increased to 7000-8500 feet.
As mentioned above a couple of more weather systems will bring
periods of rain through Monday. When all is said and done by the
4 day precipitation amounts expected Friday through Monday in the
mountains are:
Central Idaho: 1-3 inches of rain
Northwest, Mission Mountains and Glacier NP: 1-2 inches of rain
Lesser amounts, an inch or less are expected across the mountains
of west central and southwest Montana where rain shadowing exists.
&&
.AVIATION...Widely scattered snow showers will be in the
vicinity of KGPI and KMSO today. Most showers will be over the
mountains where lower visibility and obscurations are likely
through 11/0100z. Otherwise expect broken clouds at KSMN and KBTM
over the next 24 hours.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 9 AM MST this morning
Bitterroot/Sapphire Mountains.
ID...Winter Weather Advisory until 8 AM PST Wednesday Southern
Clearwater Mountains.
&&In the hours before
Special weather statement, Nov 10, 7:33 AM MST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Missoula MT
733 AM MST Wed Nov 10 2021
MTZ002-101600-
West Glacier Region MT-
733 AM MST Wed Nov 10 2021
...An intense snow shower will impact portions of central Flathead
County through 900 AM MST...
At 730 AM MST, Doppler radar was tracking an moderate snow shower 22
miles west of Whitefish, or 26 miles northwest of Kalispell.
HAZARD...A persistent snow shower has developed over US-2 from West
Glacier to Marias Pass. Expect lowered visibility at times
and snow covered and slick roads.
SOURCE...Radar and DOT camera indicated.
Locations impacted include...
West Glacier, Apgar, Marias Pass, Blacktail, Pinnacle, Essex, Nyack
and Lake McDonald.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4872 11388 4829 11352 4834 11338 4827 11330
4819 11357 4838 11376 4853 11404
TIME...MOT...LOC 1430Z 077DEG 10KT 4836 11483
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHLocal storm report, Nov 10, 7:36 AM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
736 AM MST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM SNOW 1 E SEELEY LAKE 47.18N 113.46W
11/10/2021 M2.3 INCH MISSOULA MT COCORAHS
COCORAHS STATION MT-MS-26 1 E SEELEY LAKE.
&&Special weather statement, Nov 10, 9:28 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
928 AM MST Wed Nov 10 2021
MTZ007-043-101800-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
928 AM MST Wed Nov 10 2021
...An intense snow shower will impact portions of south central Lake,
northeastern Missoula and northwestern Powell Counties through 1100
AM MST...
At 927 AM MST, Doppler radar was tracking an intense snow shower 10
miles southwest of Dixon, or 16 miles east of Superior, moving west
at 55 mph.
HAZARD...Visibility one-half mile or less at times and rapidly
changing road conditions due to snow cover.
SOURCE...Radar indicated.
IMPACT...Low visibility and slick spots could result in dangerous
driving conditions.
Locations impacted include...
Seeley Lake, Woodworth and Condon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4706 11302 4713 11379 4757 11394 4747 11312
4722 11306 4720 11306
TIME...MOT...LOC 1627Z 077DEG 49KT 4725 11455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:33 AM MST | Special Weather Statement | MSO | Flathead | 87 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.